Alert archive / California / High Surf Advisories in 2007
High Surf Advisory 6, NWS Eureka, CA
NWS Eureka, CA issued this high surf advisory at Oct 25, 2007, 7:26 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2007, 7:26 PM PDT (02:26 UTC)
- Expired
- Oct 26, 2007, 4:01 AM PDT
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
223 WHUS46 KEKA 260226 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 726 PM PDT THU OCT 25 2007 ...HAZARDOUS SURF CONDITIONS TO AFFECT THE NORTHERN CALIFORNIA COAST TONIGHT THROUGH EARLY FRIDAY MORNING... CAZ001-002-261200- /O.NEW.KEKA.SU.Y.0006.071026T0226Z-071026T1200Z/ REDWOOD COAST-MENDOCINO COAST- 726 PM PDT THU OCT 25 2007 ...HIGH SURF ADVISORY IN EFFECT UNTIL 5 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT FRIDAY. LARGE SURF WILL CONTINUE TO AFFECT THE REDWOOD AND MENDOCINO COASTLINES THROUGH EARLY FRIDAY MORNING AS STRONG NORTH WIND OVER THE WATERS CREATES WAVES UP TO 20 FEET IN HEIGHT. THE LARGEST WAVES WILL BE IN THE VICINITY OF HUMBOLDT BAY AND SOUTH TO NEAR FORT BRAGG. THE RELATIVELY SHORT PERIOD SWELL WILL PRODUCE BREAKERS UP TO AROUND 18 FEET IN THE SURF ZONE. AS THE WIND BEGINS TO DIMINISH ON FRIDAY...WAVE HEIGHT WILL ALSO DECREASE THROUGH THE WEEKEND. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ CILIBERTI
1 follow-up statement
000 WHUS46 KEKA 261101 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 401 AM PDT FRI OCT 26 2007 CAZ001-002-261215- /O.CAN.KEKA.SU.Y.0006.000000T0000Z-071026T1200Z/ REDWOOD COAST-MENDOCINO COAST- 401 AM PDT FRI OCT 26 2007 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELED THE HIGH SURF ADVISORY. NORTHERLY SWELL HAS SUBSIDED TO 14 TO 16 FEET. WAVES OVER THE COASTAL WATERS WILL CONTINUE TO REMAIN VERY STEEP AND HAZARDOUS THROUGH EARLY THIS MORNING. SEAS ARE EXPECTED TO SUBSIDE THIS AFTERNOON AND EVENING...AS STRONG GALE FORCE NORTHERLY WINDS COME TO AN END. $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this high surf advisory went out at Oct 25, 3:38 PM PDT, 3 hours 48 minutes earlier.
Area forecast discussion, Oct 25, 3:38 PM PDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 338 PM PDT THU OCT 25 2007 .SYNOPSIS...HIGH PRESSURE OVER THE NORTHEAST PACIFIC AND LOWER PRESSURE ALONG THE CALIFORNIA COAST WILL BE THE MAIN WEATHER FEATURES OVER THE NEXT FEW DAYS. THESE TWO SYSTEMS WILL BRING BREEZY CONDITIONS TO THE COAST THROUGH FRIDAY. MOSTLY SUNNY SKIES AND AN OFFSHORE FLOW WILL CAUSE WARMER DAYTIME HIGHS THROUGH THE WEEKEND. && .DISCUSSION...REMNANT HIGH CLOUDS ASSOCIATED WITH A DECAYING FRONTAL BOUNDARY CONTINUED TO STREAM ACROSS THE REGION THIS AFTERNOON. AREAS OF LOWER LEVEL CLOUDS DID LINGER ALONG THE COAST THIS AFTERNOON BUT AT 22Z MOST OF IT WAS ON THE VERGE OF DISSIPATION LEAVING PARTLY SUNNY SKIES ACROSS THE REGION. BREEZY TO WINDY CONITIONS WERE FELT ALONG THE COAST AND ESPECIALLY OVER THE COASTAL WATERS. A VERY ROBUST 1042 MB HIGH PRESSURE CENTERED OVER THE NORTHEAST PACIFIC INTERACTED WITH LOWER PRESSURE ALONG THE CALIFORNIA COAST TODAY WHICH RESULTED IN VERY STRONG WINDS OVER THE COASTAL WATERS. GALE FORCE WINDS WERE IN FULL EFFECT ACROSS THE WATERS AND BUILT STEEP AND HAZARDOUS SEAS ALONG WITH IT. THE STRONG PRESSURE GRADIENT INDUCED BY THESE TWO SURFACE FEATURES WILL RELAX THROUGH THE WEEKEND. AS THE HIGH WEAKENS AND THE LOW PRESSURE TROUGH ALONG THE CALIFORNIA COAST MOVES OUT TOWARD SEA...IT WILL ALLOW AN OFFSHORE FLOW TO DEVELOP STARTING FRIDAY AFTERNOON. WINDS OUT OF THE EAST WILL BE GUSTY AT TIMES...PARTICULARLY OVER THE RIDGETOPS. THIS DEVELOPING OFFSHORE FLOW PATTERN WILL BRING SUNNY SKIES AND WARMER TEMPERATURES FRIDAY AND SATURDAY. MODELS WERE ALSO INDICATING A CUTOFF LOW TO DEVELOP FRIDAY AND SETTLE WELL OFFSHORE OF THE SOUTH CENTRAL CALIFORNIA COAST OVER THE WEEKEND. AFTER THIS LOW WOBBLES AROUND THROUGH SUNDAY...IT WILL THEN WEAKEN AND LIFT NORTHEAST AS IT GETS ABSORBED INTO THE NEXT INCOMING TROUGH ON MONDAY. WONT REALLY FEEL THE EFFECTS OF THIS LOW LOCALLY TIL ABOUT THE MIDDLE OF NEXT WEEK WHEN THE LOW GETS CLOSER TO THE REGION. MODELS DO HAVE A DIFFICULT TIME WITH CUTOFFS AND WILL WILL HOLD OFF ON SPECIFICS IN THE FORECAST AT THIS TIME...BUT PERHAPS A FEW SHOWERS OVER THE REGION COULD BE POSSIBLE. A 10 PERCENT...OR LESS..CHANCE OF PRECIPITATION CONTINUES IN THE FORECAST FOR THIS TIME PERIOD. EL && .AVIATION...THE TAIL END OF A WEAK FRONTAL BOUNDARY CONTINUES TO PUSH EAST ACROSS NORTHWEST CALIFORNIA THIS AFTERNOON. BEHIND THE FRONT...EXPECT CLEARING SKIES AND GUSTY NORTH WINDS UNTIL LATE EVENING. WITH THE GUSTY WINDS...LIGHT TURBULENCE DURING DESCENT AND CLIMB CAN BE EXPECTED. AN OFFSHORE FLOW DEVELOPING TONIGHT...VFR CONDITIONS WILL LIKELY PREVAIL WITH PATCHY FOG IN THE INTERIOR VALLEYS. KENNEDY && .MARINE...THE NAM12 AND THE GFS WERE IN GOOD AGREEMENT WITH WINDS 35 TO 45 KNOTS OVER THE COASTAL WATERS. DID CONTINUE TO INDICATE LOCAL OR OCCASIONAL GUSTS TO 50 KTS IN THE OUTER WATERS. THESE GUSTS WILL BE NEAR THE WESTERN BOUNDARY OF THE OUTER WATERS. SWAN/HANSON PLOTS CONTINUE TO SHOW WIND WAVES AND SWELL WITH SIMILAR VECTORS FOR THE WATERS TONIGHT INTO FRIDAY MORNING. THUS WILL AGAIN INDICATE COMBINED SEAS WORDING FOR THE OUTER WATERS THROUGH FRIDAY AND THE INNER WATERS FOR TONIGHT. HANSON PLOTS FOR THE INNER WATERS DID INDICATE DISTINGUISHABLE WIND WAVE AND SWELL COMPONENTS ON FRIDAY SO KEPT THE TWO COMPONENTS SEPARATED. THE WINDS WILL BEGIN TO SUBSIDE AS THE STRONG HIGH OFF THE COAST OF WASHINGTON AND OREGON WILL WEAKEN AND SHIFT TO THE SOUTHWEST ON FRIDAY. THIS WILL WEAKEN THE PRESSURE GRADIENT AND THE WINDS IN THE INNER WATERS WILL SUBSIDE FRIDAY AFTERNOON AND FRIDAY NIGHT IN THE OUTER WATERS. LIGHT WINDS EXPECTED OVER THE WEEKEND WITH THE WEAK PRESSURE GRADIENT. KENNEDY && .EKA WATCHES/WARNINGS/ADVISORIES...GALE WARNING AND HAZARDOUS SEAS WARNING IN EFFECT FROM PT ST GEORGE TO PT ARENA OUT 60 NM. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Nearby
High Surf Advisories in California, 2007Every high surf advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.